Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: BuSpar & Celexa -- Jeff

Posted by Jeff on April 27, 1999, at 16:44:11

In reply to Re: BuSpar & Celexa -- Jeff, posted by Shelley in Seattle on April 26, 1999, at 13:53:04

> Hi Jeff:
> It took a full month for the Celexa to start working for me. It probably took longer than normal because I started with a very small dose & worked my way up. I think this really minimized most side effects. The one SE that I forgot to mention in the last post, and the only side effect which is truly persistent & sometimes a minor annoyance is very dry mouth. I try to drink a lot of water, and I keep sugar-free hard candies around, but I figure that this is a small price to pay for felling SO much better!
> When I did notice the Celexa was working, I felt like a totally different person! Not even like my 'old' self, but a new & better self! I know it sounds trite, but it's true... I had been so depressed for so many years that I had forgotten what joy & happiness actually felt like. I remember writing lists of words in two columns in my journal, on one of the many occasions that I tried to reason or logically think my depression away… In the first column I wrote down everything I thought the depression was -- all the feeling words. I needed to try to separate out what I was feeling into parts, because I felt like I was using the word depression as a blanket statement for all the negative feelings that seemed too big to face. In the second column, I listed the kinds of feelings that I wanted to have, and missed having. Words like joy, happiness, contentment, and feeling comfortable in my own skin. Etc. When the Celexa kicked in, it happened all at once and I hardly felt like 'me' inside -- I was this miserable misanthrope just the week before, and here I was smiling for no reason and feeling comfortable just 'being'. I remember describing the feeling to some as having 'mental whiplash': It took me a couple of weeks to get used to myself. Side effects were fairly mild, though I may have been made a bit anxious by it (which is counteracted by the BuSpar). The I think I started to tell you about the sexual SEs, it was extremely frustrating at first -- first I couldn't have an orgasm (this was the main problem I had with Zoloft), then I lost all desire to even try to. I think I went about 3 weeks where I can't remember thinking about sex at all (which is unusual for me!). Then, all of a sudden the numb feeling and delay just went away, and I have only had one or two occasions since where I had a slight delay (a mere 5 or 10 minutes extra -- no big deal).
> I tried Zoloft, and my then-doc started me on too-high a dosage. I got all the side effects right away, and it seemed to take forever to kick in. I felt really detached on Zoloft, and I had horrible insomnia. I could only stand it for 3 months. I then tried amitriptyline (sp?), which made my mouth and nose painfully dry & constipated me. Then it was onto Trazodone to try & help with sleep. It made my head feel all woozy, and I can't stand that feeling. I felt nauseous. I did not give Traz a fair trial, I couldn't take it more than a week.
> Sorry if that ran kind of long -- I hope it was of some use.
> Shelley;
Thanks for the info. It really helps. Going to the doc tomorrow and will ask him about Celexa. I haven't tried that one yet.Sounds like the SE's are not so bad. The Buspar seems to be helping with the anxiety. I cut down to 10mg twice a day and don't feel so buzzed, but I do feel pretty sleepy.
We'll see what he says. As far as trazodone goes, it does help with sleep. I know what you mean about the whoozy feeling. For me it only happens as I'm about to fall asleep and feels kind of nice. I have noticed that it takes about twenty minutes, so I take it, get into bed and read until I feel like I'm about to drop the book and then pleasantly drift off. However, if for some reason I suddenly have to get up or answer the phone and I fight the effect and kind of wake up, it's hard to get back to sleep. In other words there seems to be a window of opportunity and if you push past it you can't get it back on that dose.
I'm glad to hear you are finally feeling so good. Its nice to hear about good medication experiences. Anyway thanks again for responding.
> :-) Shelley




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jeff thread:5145